Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Syntomic cohomology and Beilinson's Tate conjecture for $ K_2$

Authors: Masanori Asakura and Kanetomo Sato
Journal: J. Algebraic Geom. 22 (2013), 481-547
Published electronically: October 3, 2012
MathSciNet review: 3048543
Full-text PDF

Abstract | References | Additional Information

Abstract: We study Beilinson's Tate conjecture for $ K_2$ using the theory of syntomic cohomology. As an application, we construct integral indecomposable elements of $ K_1$ of elliptic surfaces. Moreover, we give the first example of a surface $ X$ with $ p_g\ne 0$ over a $ p$-adic field such that the torsion of $ \mathrm {CH}_0(X)$ is finite.

References [Enhancements On Off] (What's this?)

  • [ArSw] Artin, M., Swinnerton-Dyer, H. P. F.: The Shafarevich-Tate conjecture for pencils of elliptic curves on $ K$3 surfaces. Invent. Math. 20, 249-266 (1973) MR 0417182 (54:5240)
  • [A1] Asakura, M.: Surjectivity of $ p$-adic regulators on $ K_2$ of Tate curves. Invent. Math. 165, 267-324 (2006) MR 2231958 (2007d:19007)
  • [A2] Asakura, M.: On dlog image of $ K_2$ of elliptic surface minus singular fibers. Preprint 2008,
  • [ASai] Asakura, M., Saito, S.: Surfaces over a $ p$-adic field with infinite torsion in the Chow group of 0-cycles. Algebra Number Theory 1, 163-181 (2007) MR 2361939 (2008k:14015)
  • [ASat] Asakura, M., Sato, K.: Beilinson's Tate conjecture for $ K_2$ of elliptic surface: survey and examples. In Cycles, Motives and Shimura Varieties (Ed. V. Srinivas), Tata Institute of Fundamental Research (2010), 35-58. MR 2906018 (2012i:14002)
  • [Be] Beilinson, A.: Higher regulators of modular curves. In: Applications of Algebraic $ K$-theory to Algebraic Geometry and Number theory (Contemp. Math. 55), pp. 1-34, Providence, Amer. Math. Soc., 1986 MR 862627 (88f:11060)
  • [BK1] Bloch, S., Kato, K.: $ p$-adic étale cohomology. Inst. Hautes Études Sci. Publ. Math. 63, 107-152 (1986) MR 849653 (87k:14018)
  • [BK2] Bloch, S., Kato, K.: $ L$-functions and Tamagawa numbers of motives. In: Cartier, P., Illusie, L., Katz, N. M., Laumon, G., Manin, Yu. I., Ribet, K. A. (eds.) The Grothendieck Festscherift I (Progr. Math. 86), pp. 333-400, Boston, Birkhäuser, 1990 MR 1086888 (92g:11063)
  • [BM] Breuil, C., Messing, W.: Torsion étale and crystalline cohomologies. In: Cohomologies $ p$-adiques et applications arithmétiques, II, (Astérisque No. 279), pp. 81-124, Marseille, Soc. Math. France 2002 MR 1922829 (2004k:14027)
  • [CTR1] Colliot-Thélène, J.-L., Raskind, W.: $ K_2$-cohomology and the second Chow group. Math. Ann. 270, 165-199 (1985) MR 771978 (86m:14005)
  • [CTR2] Colliot-Thélène, J.-L., Raskind, W.: Groupe de Chow de codimension deux des variété sur un corps de numbres: Un théorème de finitude pour la torsion, Invent. Math. 105, 221-245 (1991) MR 1115542 (92j:14009)
  • [CTSS] Colliot-Thélène, J.-L., Sansuc, J.-J., Soulé, C.: Torsion dans le groupe de Chow de codimension deux. Duke Math. J. 50, 763-801 (1983) MR 714830 (85d:14010)
  • [D] Deligne, P.: La conjecture de Weil I. Inst. Hautes Études Sci. Publ. Math. 43, 273-308 (1973) MR 0340258 (49:5013)
  • [DR] Deligne, P., Rapoport, M.: Le schémas de modules de courbes elliptiques. In: Kuyk, W. (ed.), Modular functions of one variable II (Lecture Notes in Math. 349), pp. 143-316, Berlin, Springer, 1973 MR 0337993 (49:2762)
  • [F] Flach, M.: A finiteness theorem for the symmetric square of an elliptic curve. Invent. Math. 109, 307-327 (1992) MR 1172693 (93g:11066)
  • [FM] Fontaine, J.-M., Messing, W.: $ p$-adic periods and $ p$-adic etale cohomology. In: Ribet, K. A. (ed.) Current Trends in Arithmetical Algebraic Geometry (Contemp. Math. 67), pp. 179-207, Providence, Amer. Math. Soc., 1987. MR 902593 (89g:14009)
  • [Ha] Hartshorne, R.: Local Cohomology (a seminar given by Grothendieck, A., Harvard University, Fall, 1961) (Lecture Notes in Math. 41), Berlin, Springer, 1967 MR 0224620 (37:219)
  • [Ja] Jannsen, U.: Mixed Motives and Algebraic $ K$-theory (Lecture Notes in Math. 1400), Berlin, Springer, 1990 MR 1043451 (91g:14008)
  • [Ka1] Kato, K.: On $ p$-adic vanishing cycles (application of ideas of Fontaine-Messing). In: Algebraic geometry, Sendai, 1985 (Adv. Stud. Pure Math. 10), pp. 207-251, Amsterdam, North-Holland, 1987. MR 946241 (89i:14014)
  • [Ka2] Kato, K.: A Hasse principle for two-dimensional global fields (with an appendix by Colliot-Thélène, J.-L.), J. Reine Angew. Math. 366, 142-183 (1986) MR 833016 (88b:11036)
  • [Ka3] Kato, K.: Logarithmic structures of Fontaine-Illusie. In: Igusa, J. (ed.) Algebraic Analysis, Geometry and Number Theory, pp. 191-224, Baltimore, The Johns Hopkins Univ. Press, 1988 MR 1463703 (99b:14020)
  • [Ka4] Kato, K.: The explicit reciprocity law and the cohomology of Fontaine-Messing. Bull. Soc. Math. France 119, 397-441 (1991) MR 1136845 (92k:11068)
  • [Ku] Kurihara, M.: A note on $ p$-adic étale cohomology. Proc. Japan Acad. Ser. A 63, 275-278 (1987) MR 931263 (89b:14026)
  • [La1] Langer, A.: Selmer groups and torsion zero cycles on the self-product of a semistable elliptic curve. Doc. Math. 2, 47-59 (1997) MR 1443066 (98g:11074)
  • [La2] Langer, A.: 0-cycles on the elliptic modular surface of level $ 4$. Tohoku Math. J. 50, 315-360 (1998) MR 1622078 (99k:14009)
  • [LS] Langer A., Saito, S.: Torsion zero-cycles on the self-product of a modular elliptic curve. Duke Math. J. 85, 315-357 (1996) MR 1417619 (97m:14005)
  • [MS] Merkur$ '$ev, A. S., Suslin, A. A.: $ K$-cohomology of Severi-Brauer Varieties and the norm residue homomorphism, Math. USSR Izv. 21, 307-340 (1983) MR 659762 (84h:14025)
  • [M] Mildenhall, S.: Cycles in a product of elliptic curves, and a group analogous to the class group. Duke Math. J. 67, 387-406 (1992) MR 1177312 (93g:14014)
  • [Ne] Nekovář, J.: Syntomic cohomology and $ p$-adic regulators. Preprint, 1997
  • [Ni] Niziol, W.: On the image of $ p$-adic regulators. Invent. Math. 127, 375-400 (1997) MR 1427624 (98a:14031)
  • [RSr] Rosenschon, A., Srinivas, V.: Algebraic cycles on products of elliptic curves over $ p$-adic fields. Math. Ann. 339, 241-249 (2007) MR 2324719 (2008j:14007)
  • [S] Saito, S.: On the cycle map for torsion algebraic cycles of codimension two. Invent. Math. 106, 443-460 (1991) MR 1134479 (93b:14011)
  • [SS1] Saito, S., Sato, K.: A $ p$-adic regulator map and finiteness results for arithmetic schemes. Documenta Math. Extra Volume: Andrei A. Suslin's Sixtieth Birthday, 525-594 (2010)
  • [SS2] Saito, S., Sato, K.: Finiteness theorem on zero-cycles over $ p$-adic fields. With an appendix by Uwe Jannsen. Ann. of Math. (2) 172 (2010), no. 3, 1593-1639. MR 2726095 (2011m:14010)
  • [Sa] Sato, K.: Characteristic classes for $ p$-adic étale Tate twists and the image of $ p$-adic regulators. Preprint,
  • [Sch1] Schneider, P.: Introduction to Beilinson's conjecture. In: Rapoport, M., Schappacher, N., and Schneider, P. (eds.), Beilinson's Conjectures on Special Values of $ L$-Functions (Perspect. Math. 4), pp. 1-35, Boston, Academic Press, 1988. MR 944989 (89g:11053)
  • [Sch2] Schneider, P.: $ p$-adic point of motives. In: Jannsen, U. (ed.), Motives (Proc. Symp. Pure Math. 55-II), pp. 225-249, Providence, Amer. Math. Soc., 1994 MR 1265555 (95c:11077)
  • [Scho] Scholl, A. J.: Integral elements in $ K$-theory and products of modular curves. In: Gordon, B. B., Lewis, J. D., Müller-Stach, S., Saito, S., Yui, N. (eds.) The arithmetic and geometry of algebraic cycles, Banff, 1998 (NATO Sci. Ser. C Math. Phys. Sci., 548), pp. 467-489, Dordrecht, Kluwer, 2000. MR 1744957 (2001i:11077)
  • [Si] Silverman, J.: Advanced topics in the arithmetic of elliptic curves. Grad. Texts in Math. 15, New York, Springer 1994. MR 1312368 (96b:11074)
  • [So] Soulé, C.: Opérations en $ K$-théorie algébrique. Canad. J. Math. 37, 488-550 (1985)
  • [Sp] Spiess, M.: On indecomposable elements of $ K_1$ of a product of elliptic curves. $ K$-Theory 17, 363-383 (1999) MR 1706121 (2000f:14013)
  • [Sr] Srinivas, V.: Algebraic $ K$-Theory. 2nd ed. (Progr. Math. 90), Boston, Birkhäuser, 1996 MR 1382659 (97c:19001)
  • [St] Stiller, P.: The Picard numbers of elliptic surfaces with many symmetries. Pacific J. Math. 128, 157-189 (1987) MR 883383 (88c:14054)
  • [T] Tate, J.: Relations between $ K_2$ and Galois cohomology. Invent. Math. 36, 257-274 (1976) MR 0429837 (55:2847)
  • [Ts1] Tsuji, T.: $ p$-adic étale cohomology and crystalline cohomology in the semi-stable reduction case. Invent. Math. 137, 233-411 (1999) MR 1705837 (2000m:14024)
  • [Ts2] Tsuji, T.: On $ p$-adic nearby cycles of log smooth families. Bull. Soc. Math. France 128, 529-575 (2000) MR 1815397 (2002j:14024)
  • [SGA4] Artin, M., Grothendieck, A., Verdier, J.-L., with Deligne, P., Saint-Donat, B.: Théorie des Topos et Cohomologie Étale des Schémas (Lecture Notes in Math. 269, 270, 305), Berlin, Springer, 1972-1973

Additional Information

Masanori Asakura
Affiliation: Department of Mathematics, Hokkaido University, Sapporo 060-0810, Japan

Kanetomo Sato
Affiliation: Graduate school of Mathematics, Nagoya University, Nagoya 464-8602, Japan
Address at time of publication: Department of Mathematics, Chuo University, Tokyo 112-8551, Japan
Email:, kanetomo{\textunderscore}

Received by editor(s): September 6, 2010
Received by editor(s) in revised form: March 23, 2011
Published electronically: October 3, 2012

American Mathematical Society